Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 64, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 27, 2005, 9:29 AM CDT for Brewster County, Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 9:29 AM CDT (14:29 UTC)
- Expired
- Jul 27, 2005, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Brewster County, TX, Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 271430
FFWMAF
TXC043-377-271730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
929 AM CDT WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BREWSTER COUNTY IN SOUTHWEST TEXAS
SOUTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS
* UNTIL 1230 PM CDT
* AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
AN AREA OF MODERATE TO HEAVY RAINFALL OVER MUCH OF WESTERN
BREWSTER COUNTY AND SOUTHERN PRESIDIO COUNTY. LITTLE MOVEMENT OF
THIS AREA OF RAINFALL WAS DETECTED. NEARLY FOUR INCHES OF RAIN
WAS MEASURED AT LAJITAS OVERNIGHT. RAINFALL IS EXPECTED TO
CONTINUE THROUGH 11 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2899 10315 2933 10288 3034 10298 3067 10345
2974 10459 2935 10408 2924 10379 2906 10344
$$
051 follow-up statement
000
WGUS74 KMAF 271523
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1019 AM CDT WED JUL 27 2005
TXC043-377-271730-
BREWSTER-PRESIDIO-
1019 AM CDT WED JUL 27 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 PM CDT FOR SOUTHERN
PRESIDIO AND BREWSTER COUNTIES...
AT 950 AM CDT...THE PUBLIC REPORTED THAT RAPIDLY FLOWING WATER
THROUGH LAJITAS CREEK WAS WASHING AWAY THE HIGH WATER MARKERS AT LOW
WATER CROSSINGS.
AT 1015 AM CDT...THE TEXAS DEPARTMENT OF TRANSPORTATION REPORTED
THAT HIGH WATER WAS COVERING PORTIONS OF FARM TO MARKET ROAD 170
FIVE MILES EAST OF PRESIDIO.
MODERATE TO HEAVY RAINFALL CONTINUES OVER THE WARNED AREA. EXCESSIVE
RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS AND
ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES IN
STEEP TERRAIN. MOVE TO HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND... DONT DROWN.
LAT...LON 2899 10315 2933 10288 3034 10298 3067 10345 2974 10459
2935 10408 2924 10379 2906 10344
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:57 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 27, 3:57 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 AM CDT WED JUL 27 2005
.SHORT TERM...
AREA OF MODERATE TO VERY HEAVY RAINFALL CONTINUES TO SHIFT SOUTH
ACROSS THE SOUTHERN PERMIAN BASIN...TRANS PECOS...DAVIS
MOUNTAINS...AND PRESIDIO COUNTY IN THE UNSTABLE AIR CLOSEST TO THE
FRONT AND THE ASSOCIATED SHORTWAVE. WILL REISSUE A FLASH FLOOD WATCH
FOR MUCH OF EXTREME SOUTHWEST TEXAS TODAY WHERE THE UNSTABLE AIR
WILL RESIDE CLOSEST TO THE AFOREMENTIONED FEATURES IN UNSTABLE AIR.
WENT WITH SLIGHT CHANCE TO CHANCE POPS ACROSS NORTHERN SECTIONS
TODAY IN THE MORE STABLE AIR WELL BEHIND THE FRONT. ACTIVITY SHOULD
DIMINISH SIGNIFICANTLY BY OR AFTER 00Z THURSDAY SOUTH OF THE PECOS
RIVER AS THE MUCH COOLER/STABLE AIR CONTINUES TO SINK SOUTH BEHIND
THE FRONT WITH THE LOSS OF DAYTIME HEATING. WENT WITH 20 TO 30 POPS
TONIGHT CENTRAL PERMIAN BASIN SOUTHWARD...THIS MAY BE OPTIMISTIC AT
THIS POINT ESPECIALLY FOR THE PERMIAN BASIN. WILL LET THE HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS RIDE FOR NOW...WINDS HAVE NOT
BEEN CLOSE BUT THEY STILL COULD PICK UP EARLY THIS MORNING AS
CHANNELING CONTINUES AND INCREASES THROUGH GUADALUPE PASS. TWEAKED
TEMPERATURES UPWARD TODAY ACROSS THE NORTH WHERE LESS PRECIPITATION
IS EXPECTED...TWEAKED TEMPERATURES DOWNWARD A FEW DEGREES ELSEWHERE
BASED ON ABUNDANT CLOUD COVER EXPECTED IN COLD ADVECTION PATTERN.
ETA QPF LOOKED MOST REASONABLE TODAY AND TONIGHT PER LATEST TRENDS.
.LONG TERM...
PROLONGED RAIN CHANCES TO CONTINUE ACRS THE TRANS PECOS THRU
THURSDAY AS REMNANTS OF FRONTAL BOUNDARY REMAINS PARKED INVOF
RIO GRANDE. MID LEVEL WEAKNESS INDICATED ON GFS ACRS TRANS PECOS
PROBABLY CONVECTIVE FEEDBACK AND WILL KEEP SCT POPS GOING TRANS PECOS
WHILE TAPERING TO ISOLD NWD INTO FRIDAY. MEANWHILE MID LEVEL STR WILL
BE AMPLIFYING IN THE 4 CORNERS REGION. DEVELOPMENT OF STR IN REGARD
TO TIMING AND STRENGTH IS BEING HANDLED DIFFERENTLY BY NAM/GFS. NAM
MUCH STRONGER AND DEVELOPS MID LEVEL NE FLOW SOONER AND ADVECTS A
MUCH MORE STABLE ENVIRONMENT SWD INTO PB FRIDAY. MAINLY ISOLD POPS
CONFINED TO THE MTNS AND VICINITY THRU SAT LOOKS GOOD FOR NOW. GFS
INDICATES POSSIBILITY OF TUTT LOW MOVING NWWD THRU THE WRN GULF AND
INTO NRN MEXICO/BIG BEND REGION BY THE MIDDLE OF NEXT WEEK SO 20 POPS
MAY BE ADDED LATER. OTHERWISE TEMPS REBOUNDING DAY TO DAY THRU THE
WEEKEND PER STR.
&&
.CLIMATE...
IMPRESSIVE RAINFALL TOTAL FOR THIS EVENT AT THE MIDLAND INTERNATIONAL
AIRPORT...1.82 INCHES OF RAINFALL SO FAR. JULY 26TH DAILY RAINFALL OF
1.59 INCHES WAS A RECORD AT MIDLAND INTERNATIONAL AIRPORT YESTERDAY.
THIS BREAKS THE OLD RECORD OF 0.88 INCHES SET IN 1991.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 75 62 84 67 / 40 20 20 10
CARLSBAD NM 77 61 86 66 / 20 20 20 20
DRYDEN TX 83 65 89 71 / 90 20 30 30
FORT STOCKTON TX 75 62 85 66 / 90 30 30 30
GUADALUPE PASS TX 70 58 75 61 / 50 20 20 30
HOBBS NM 78 59 86 67 / 20 10 20 20
MARFA TX 73 54 82 59 / 80 30 30 30
MIDLAND INTL AIRPORT TX 75 63 84 68 / 70 20 20 10
ODESSA TX 76 62 85 69 / 80 20 20 20
WINK TX 80 62 88 68 / 70 20 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING IN EFFECT FROM 4 AM UNTIL 1 PM CDT TODAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FLASH FLOOD WATCH IN EFFECT FROM 4 AM UNTIL 7 PM CDT TODAY
FOR THE FOLLOWING ZONES...BIG BEND AREA...CRANE...
DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...PECOS...
PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...TERRELL...UPTON...AND WARD.
HIGH WIND WARNING IN EFFECT FROM 4 AM UNTIL 1 PM CDT TODAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Jul 27, 4:07 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 407 AM CDT WED JUL 27 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-280907- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 407 AM CDT WED JUL 27 2005 (307 AM MDT WED JUL 27 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ACROSS THE OUTLOOK AREA MAINLY SOUTH OF A LINE FROM BIG LAKE TO ORLA. HEAVY RAINS ARE EXPECTED TO SHIFT SOUTHWARD IN THE DAVIS MOUNTAINS AND BIG BEND REGION THROUGH THE MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHERN PERMIAN BASIN AND THE TRANS PECOS TODAY. FLOODING OF CREEKS...LOW WATER CROSSINGS...AND TRIBUTARIES OF THE RIO GRANDE WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE TRANS PECOS THURSDAY AND FRIDAY. BRIEF HEAVY DOWNPOURS...WIND GUSTS TO 55 MPH...AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND LOCAL OFFICIALS SHOULD MONITOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE TODAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jul 27, 6:06 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
606 AM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 13 SE LAMESA 32.60N 101.80W
07/26/2005 DAWSON TX PUBLIC
3 TO 4 INCHES OF WATER OVER ROAD FM 26 AND 828
0530 PM HAIL 12 SE LAMESA 32.61N 101.81W
07/26/2005 1.00 INCH DAWSON TX PUBLIC
0620 PM TSTM WND GST 10 S ODESSA 31.71N 102.37W
07/26/2005 50 MPH ECTOR TX CO-OP OBSERVER
TREE BLOWN DOWN
0640 PM TSTM WND DMG PLEASANT FARMS 31.68N 102.34W
07/26/2005 ECTOR TX BROADCAST MEDIA
TOP OF TRAILER BLOWN OFF
0820 PM TSTM WND GST TATUM 33.26N 103.32W
07/26/2005 60 MPH LEA NM CO-OP OBSERVER
0830 PM FLASH FLOOD ANDREWS 32.32N 102.55W
07/26/2005 ANDREWS TX PUBLIC
STREET FLOODING IN ANDREWS
1030 PM FLASH FLOOD EUNICE 32.44N 103.19W
07/26/2005 LEA NM LAW ENFORCEMENT
CAR STALLED IN HIGH WATER IN EUNICE
1237 AM FLASH FLOOD PECOS 31.41N 103.50W
07/27/2005 REEVES TX LAW ENFORCEMENT
STREET FLOODING WITH ONE WATER RESCUE FROM CAR THAT SLID
INTO A BAR DITCH
0123 AM FLASH FLOOD PECOS 31.41N 103.50W
07/27/2005 REEVES TX STORM CHASER
SEVERE FLOODING ON PECOS STREETS WITH WATER 3 FT DEEP IN
PLACES.
0314 AM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
07/27/2005 PECOS TX LAW ENFORCEMENT
BARACADE UP ON COMANCHE CREEK IN CITY PARK
0425 AM FLASH FLOOD PECOS 31.41N 103.50W
07/27/2005 REEVES TX LAW ENFORCEMENT
NUMEROUS STREETS STILL FLOODED
0531 AM FLASH FLOOD MIDLAND 32.00N 102.08W
07/27/2005 MIDLAND TX LAW ENFORCEMENT
PD REPORTS NUMEROUS STREETS FLOODED IN MIDLAND
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:58 PM CDT | Flash Flood Warning | MAF | Gaines | 4 hr |
| Jul 27, 12:10 AM CDT | Flash Flood Warning | MAF | Midland | 4 hr |
| Jul 27, 12:21 AM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
| Jul 27, 1:38 AM CDT | Flash Flood Warning | MAF | Ward | 3 hr |
| Jul 27, 3:09 AM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Jul 27, 4:16 AM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
| Jul 27, 4:30 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.